MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 12MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 12MMX40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC418124030
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter phone: (b)(6); initial reporter email was not reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure to treat an intracranial aneurysm, the 12mm x 40cm presidio 18 cerecyte coil ((b)(4)/ l14086) could not be detached using the enpower control cable and the enpower detachment control box (dcb).A pre-deployment check was performed, and the low battery and fault lights were not observed.It was reported that upon pressing the power button, all the lights illuminated on the enpower dcb, but the green system ready light did not illuminate.The coil was successfully removed and replaced; the coil was still attached to the delivery system and not stretched when it was removed.The procedure was completed using the same enpower dcb and enpower control cable; there was no report of any patient adverse event or complication; no procedural delay.It was reported that the product is available to be returned for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot l14086.A review of manufacturing documentation associated with this lot (l14086) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 6/27/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure to treat an intracranial aneurysm, the 12mm x 40cm presidio 18 cerecyte coil (pc418124030 / l14086) could not be detached using the enpower control cable and the enpower detachment control box (dcb).A pre-deployment check was performed, and the low battery and fault lights were not observed.It was reported that upon pressing the power button, all the lights illuminated on the enpower dcb, but the green system ready light did not illuminate.The coil was successfully removed and replaced; the coil was still attached to the delivery system and not stretched when it was removed.The procedure was completed using the same enpower dcb and enpower control cable; there was no report of any patient adverse event or complication; no procedural delay.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 12mm x 40cm presidio 18 cerecyte coil was received contained in a pouch.The device underwent visual inspection.The hub, resheathing tool, v-notch, rh (resistance heating), coil introducer, device positioning unit (dpu) and the embolic coil appeared in normal condition.The rh did not show evidence of being heated.Functional test was performed.The device resistance was measured with a multimeter and the enpower control cable to be 54.6 ohms (specification = 48.5 ohms to 56.0 ohms).The resistance was within specification.The device was connected to a detachment control box ((b)(6)) and the power was turned on.The green system ready light illuminated.The detachment cycle was initiated when the detach button was pressed.The coil detached without any issues.A review of manufacturing documentation associated with this lot (l14086) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue that the 12mm x 40cm presidio 18 cerecyte coil could not be detached using the enpower control cable and the enpower dcb was not confirmed through functional test.The coil was detached without any issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.4, g.7, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 18 CERE 12MMX40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8689512
Report Number3008114965-2019-01032
Device Sequence Number19426288
Product Code HCG
UDI-Device Identifier00878528003243
UDI-Public00878528003243
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Catalogue NumberPC418124030
Device Lot NumberL14086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/20/2019
06/27/2019
07/15/2019
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date06/20/2019
06/27/2019
07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1